Discussion in 'Therapy and Medication' started by alison, Nov 7, 2009.

  1. alison

    alison Well-Known Member

    I'm sorry if there is a thread about this already, I couldn't find one..

    So I was on zoloft awhile back for about 4 months, and as they did nothing I took myself off of it (i know I probably should have given them longer to work, but whatever).

    My current therapist says that she is surprised that with my experience of depression I was put on an SSRI, and that she would recommend something that works on the epinephrine or norepinephrine pathway - such as wellbutrin or possibly effexor.

    I guess I'm just confused as to 'types' of depression and serotonin vs. epinephrine vs. norepinepherine (I know these are all neurotransmitters, but that's where my knowledge ends lol).

    Also, I read a lot of scariness about seizures with wellbutrin.. I know all drugs have side effects, but does anyone know about this? Also, is it bad to drink while on it? I'm not a heavy drinker, but every once in awhile (a few times a month) I binge drink at parties or whatever, until I pass out.. I know I need to change this, but that's where I am right now. Lastly, does anyone know about weight gain/ weight loss while on tihs drug?

    thank you muchly :stars:
  2. Tim.

    Tim. SF Emoti-King

    I was on Wellbutrin at one point.

    I don't really know all the technical info. I can barely remember the names of the meds I'm taking when I'm on them. Just figure the doctors will handle that.

    But I seem to remember it not being a huge problem with drinking, though your doctor will always tell you to try and drink less.

    I also don't remember any particular weight loss or gain I associated with it. I lost a bit of weight, but I was exercising more and it wasn't really that much.

    I don't remember being told anything about seizures. Certainly never had one.

    This is all based on my memory of my experience and is not scientific or researched in any way shape or form.
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    both my twin and daughter are on wellbutrin they are doing fine. It can cause seizures for some people with liver problems but i haven't seen any problems with it. My daughter was on zoloft as well she got to many side effects on it. wellbutrin so far so good
  4. swimmergirl

    swimmergirl Well-Known Member

    the seizure side effect comes into play at doses over 300mg and for people with eating disorders.
  5. alison

    alison Well-Known Member

    thanks everybody - that's really helpful. :)

    quick question - about the eating disorders thing, what exactly about eating disorders is bad for taking this drug? i've had weird eating problems for years, but right now although my eating is all over the place, if I were to take my total calories for the week it would be at about a healthy cal level. So overall, I'm getting the right amount of food - I just am either fasting (I do this maybe 3-4 days a week) or binging (I do this the other days) - is that a problem for this med? I'm off diet pills/lax/i don't purge anymore or anything like that, I just have trouble to keeping a good eating schedule now.
  6. swimmergirl

    swimmergirl Well-Known Member

    as long as you are not purging, then you should not have to worry about seizures on this med.